Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam

Connect with others who understand.

sign up log in
Resources
About MyEpilepsyTeam
Real members of MyEpilepsyTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

I Have Been Seizure Free 6 Years. My Neurologist Increased Lamictal Because After Bloodwork, Said It Was Not At Therapeutic Level. Why?

I Have Been Seizure Free 6 Years. My Neurologist Increased Lamictal Because After Bloodwork, Said It Was Not At Therapeutic Level. Why?

I don't understand why I would need more medication if I am seizure free. It makes me sleepy and depressed. I have been on seizure medication for 50 years and seems to me it causes clinical depression which I have dealt with for many years.

posted February 23, 2019
A MyEpilepsyTeam Member

The only time they increase the meds is when your blood levels are low.

posted February 26, 2019
A MyEpilepsyTeam Member

Thanks. So just take the extra half of a pill and let it go? I just hate taking seizure medication! But it does beat having a seizure.

posted February 26, 2019
A MyEpilepsyTeam Member

I have epilepsy. I had a cancerous brain tumor removed in 2015. I was on half the dose of regular meds for about 6 months then my Neuroplogist took me off all meds. I had a seizure back in 2016. Because of that (otherwise I was seizure free for 7 years) I am back on medication but for about 7 years. The seizure was preventable.

posted February 25, 2019
A MyEpilepsyTeam Member

@A MyEpilepsyTeam Member probably the dr is sooooo busy that day and he just looked at your chart and saw all these meds before the right meds. he wrote a new rx and went to the next patient. that is my hunch from a little experience of my own. or they have the wrong patient chart that has a lot of seizures. that too has happen.

posted February 25, 2019
A MyEpilepsyTeam Member

Essentially if the Neurologists see someting that you dont notice , usually on MRI or EEG- they like to increase the meds. Also the dose of Lamictal you may have been taking could have been so low - refractory seizures may have begun to break through. So it is better to up the dose or change the medication just in case.

posted February 24, 2019

Related content

View all
[[treatment:Vimpat:5526c9df1fcaa3c8cb000399]] And [[treatment:Keppra:5508b44d6bcd6155dd0008e5]] And Pregnancy
A MyEpilepsyTeam Member asked a question 💭
Who Is Or Was On Phenobarbital?
A MyEpilepsyTeam Member asked a question 💭
Antidepressants, Epilepsy, Side Effects And Withdrawal
A MyEpilepsyTeam Member asked a question 💭
Already a Member? Log in